Alert archive / Illinois / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 58, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 21, 2014, 3:19 PM CDT for 5 counties in Illinois. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2014, 3:19 PM CDT (20:19 UTC)
- Expired
- Jun 21, 2014, 4:00 PM CDT
- In force
- 41 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cass County, IL, Fulton County, IL, Mason County, IL, Menard County, IL, Tazewell County, IL
The radar
The Lincoln radar (KILX), 63 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 3:20 PM CDT | TSTM WND DMG | Forest City, IL | POWER LINES DOWN BLOWN IN FOREST CITY. |
| Jun 21, 3:30 PM CDT | TSTM WND DMG | Forest City, IL | LARGE TREE DOWN, DESTROYING A MOTORHOME. REPORT VIA FACEBOOK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 21, 1:33 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.3 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -222 J/kg
- Mixed-layer LCL
- 1469 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
604
WUUS53 KILX 212019
SVRILX
ILC017-057-125-129-179-212100-
/O.NEW.KILX.SV.W.0058.140621T2019Z-140621T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
319 PM CDT SAT JUN 21 2014
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CASS COUNTY IN WEST CENTRAL ILLINOIS...
SOUTHEASTERN FULTON COUNTY IN WEST CENTRAL ILLINOIS...
MASON COUNTY IN CENTRAL ILLINOIS...
NORTHWESTERN MENARD COUNTY IN CENTRAL ILLINOIS...
SOUTH CENTRAL TAZEWELL COUNTY IN CENTRAL ILLINOIS...
* UNTIL 400 PM CDT.
* AT 315 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MANITO TO BATH...AND MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED. A VOLUNTEER WEATHER OBSERVER REPORTED
50 MPH WINDS IN HAVANA.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
KILBOURNE...EASTON...POPLAR CITY...OAKFORD AND ATTERBERRY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4044 8998 4038 8954 3997 8993 4015 9027
4015 9022 4016 9020 4019 9020 4019 9028
TIME...MOT...LOC 2019Z 283DEG 19KT 4039 8979 4018 9015
HAIL...1.00IN
WIND...60MPH
$$
GEELHART2 follow-up statements
386
WWUS53 KILX 212038
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
338 PM CDT SAT JUN 21 2014
ILC017-057-125-129-179-212100-
/O.CON.KILX.SV.W.0058.000000T0000Z-140621T2100Z/
MASON IL-MENARD IL-TAZEWELL IL-CASS IL-FULTON IL-
338 PM CDT SAT JUN 21 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
FULTON...NORTHEASTERN CASS...SOUTH CENTRAL TAZEWELL...NORTHWESTERN
MENARD AND MASON COUNTIES UNTIL 400 PM CDT...
AT 334 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM GREEN VALLEY TO MASON CITY TO KILBOURNE...AND MOVING
EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
KILBOURNE...OAKFORD AND ATTERBERRY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4016 9020 4019 9020 4026 9015 4042 8980
4038 8954 3997 8993 4013 9023
TIME...MOT...LOC 2038Z 287DEG 21KT 4035 8962 4021 8973
4016 9002
HAIL...1.00IN
WIND...60MPH
$$
GEELHART996
WWUS53 KILX 212101
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
401 PM CDT SAT JUN 21 2014
ILC017-057-125-129-179-212111-
/O.EXP.KILX.SV.W.0058.000000T0000Z-140621T2100Z/
MASON IL-MENARD IL-TAZEWELL IL-CASS IL-FULTON IL-
401 PM CDT SAT JUN 21 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL FULTON...
NORTHEASTERN CASS...SOUTH CENTRAL TAZEWELL...NORTHWESTERN MENARD AND
MASON COUNTIES HAS EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED
OUT OF THE WARNED AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM.
LAT...LON 4016 9020 4019 9020 4026 9015 4042 8980
4038 8954 3997 8993 4013 9023
TIME...MOT...LOC 2038Z 287DEG 21KT 4035 8962 4021 8973
4016 9002
$$
GEELHARTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 12:21 PM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, Jun 21, 12:21 PM CDT, 2 hours 58 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1221 PM CDT Sat Jun 21 2014 .DISCUSSION... ISSUED 1004 AM CDT Sat Jun 21 2014 Plenty of sunshine occurring this morning to destabilize the atmosphere, with CAPE's already over 2000 J/kg across the west half of the CWA per LAPS and SPC mesoanalysis. Weak boundary currently seen on surface plot from southwest Wisconsin into northwest Missouri will move into northwest Illinois around midday and likely will be the focus for the expected convection by the 1-2 pm time frame. RAP, HRRR and the high-res ARW/NMM models are in reasonable agreement with a broken line of storms between the Illinois River and I-55 by 4 pm, with the latest NAM showing a similar solution. Thinking the southeast CWA will mainly be dry through late afternoon, and the latest SPC Day1 outlook pulled back the slight risk out of that area. Sent some updated zones/grids to reflect the latest precipitation timing, and to tweak the temperatures based the observed hourly trends. Geelhart && .AVIATION... ISSUED 1220 PM CDT Sat Jun 21 2014 Beginning to see some of the expected convective development north of the central Illinois TAF sites at midday, and should be significantly increasing early this afternoon. Have tried resolve the broad VCTS mentions at KPIA/KBMI with a TEMPO period for the more significant convection this afternoon. Will hold off a bit further south as we wait to see the evolution of the storms, then will amend to add them in at that point. Currently looks like the thunder threat will be over by 02-03Z at most sites. Light winds develop overnight, and with the residual low level moisture around, some MVFR visibilities are likely for a few hours near sunrise. Geelhart && .PREV DISCUSSION... ISSUED 248 AM CDT Sat Jun 21 2014 Surface ridging keeping control on a relatively stagnant air mass over the region. Showers, thunderstorms, and mesoscale boundaries controlling much of the dynamics for the last few days...and the trend will continue for the next few. Significant wave over NE/IA this morning progged to make its way over the Mississippi River Valley later this afternoon/evening and bring the next best chances of rain. However, some of the models weaken the impulse considerably, keeping the main wave further to the west for Sun night through Mon night. To say that the models, both high res and longer range, have been having a hard time resolving the convective elements in this hot and humid air mass is a drastic understatement. Forecast is full of pops and it is almost impossible to carve them down with much accuracy simply because it is a hot, humid, and unstable summer air mass. Scattered thunderstorms is more the rule than the exception, particularly in the afternoon (diurnal influence) and evening (evolution of convective masses that form elsewhere and propagate through.) SHORT TERM...Today and tomorrow... Hot and humid again today with weak sfc winds and heat indices into the 90s by late afternoon. GFS and NAM both relentless with the progression of the convection over NE/IA this morning, pushing into ILX this afternoon. HRRR and 4km WRF a little more familiar to recent trends and dissipates the storms as they approach the Miss River Valley and the influence of the ridge, but re-fire the outflow later in the afternoon. More recent HRRR delaying the re-fire until closer to 20z over Mid Miss River...whereas the 4km WRF igniting on several different boundaries through the afternoon. Considering the lack of consensus...will go with a combination of models, and continuity. Chances through the day, increasing this afternoon and into the evening hours. Tomorrow even less clear--scattered potential, and details potentially more accessible after the prev activity from tonight sets up any outflow boundaries. Both days in the warm and humid air mass and heat indices into the 90s. LONG TERM...Monday through Friday... Upper trof/wave pushing through the region on Monday night into Tuesday bringing signif chance, increasing from Sun night into Monday night...and a slightly cooler Tuesday through the end of the week. Still warm, but potentially less humidity as winds become more westerly on Tuesday, picking up a northerly component by Wednesday. Forecast trending drier from Tuesday through Wednesday. Another wave Thursday brings back some pops ahead of the next big storm system developing over the SW for late next weekend. HJS && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 21, 11:31 AM CDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1131 AM CDT SAT JUN 21 2014 ILZ027>031-036>038-040>057-061-221100- CASS-CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-FULTON-KNOX- LOGAN-MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA- PIATT-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- 1131 AM CDT SAT JUN 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS DEVELOPMENT IS EXPECTED TO BEGIN WEST OF I-55 EARLY THIS AFTERNOON...AND SPREAD SOUTHEAST THROUGH LATE AFTERNOON... CONTINUING INTO THE EVENING. SOME OF THE STORMS MAY BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PERIODIC THUNDERSTORMS ARE EXPECTED THROUGH TUESDAY...WITH THE BEST CHANCES MONDAY AND MONDAY NIGHT. SCATTERED THUNDERSTORMS ARE ANTICIPATED AGAIN ON THURSDAY AND FRIDAY. ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING... WITH THE PRIMARY TIME FRAME BETWEEN 2 PM AND 9 PM. ILZ062-063-066>068-071>073-221100- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 1131 AM CDT SAT JUN 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED TO BEGIN DEVELOPING TOWARD VERY LATE AFTERNOON NORTH OF I-70...AND IN THE EVENING TO THE SOUTH. WHILE A COUPLE OF THE STORMS MAY BRIEFLY APPROACH SEVERE LIMITS...THE MAIN THREAT OF SEVERE WEATHER WILL BE ACROSS CENTRAL ILLINOIS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PERIODIC THUNDERSTORMS ARE EXPECTED THROUGH TUESDAY...WITH THE BEST CHANCES MONDAY AND MONDAY NIGHT. SCATTERED THUNDERSTORMS ARE ANTICIPATED AGAIN ON THURSDAY AND FRIDAY. ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED NEXT WEEK. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 5 PM AND 9 PM. GEELHART
In the hours before
Local storm report, Jun 21, 2:12 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
212 PM CDT SAT JUN 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL FAIRVIEW 40.65N 90.19W
06/21/2014 M0.75 INCH FULTON IL PUBLIC
&&
JRPLocal storm report, Jun 21, 2:40 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
240 PM CDT SAT JUN 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM HAIL MARIETTA 40.50N 90.39W
06/21/2014 M1.00 INCH FULTON IL TRAINED SPOTTER
&&
JRPLocal storm report, Jun 21, 2:41 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
241 PM CDT SAT JUN 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM HAIL VERMONT 40.30N 90.43W
06/21/2014 M0.75 INCH FULTON IL PUBLIC
&&
JRPLocal storm report, Jun 21, 2:46 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
246 PM CDT SAT JUN 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 PM HAIL 1 NW SMITHFIELD 40.48N 90.31W
06/21/2014 M0.88 INCH FULTON IL TRAINED SPOTTER
&&
JRPLocal storm report, Jun 21, 3:04 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
304 PM CDT SAT JUN 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL 2 N ELMWOOD 40.81N 89.97W
06/21/2014 M1.75 INCH PEORIA IL EMERGENCY MNGR
&&
JRPLocal storm report, Jun 21, 3:06 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
306 PM CDT SAT JUN 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM HAIL RAY 40.22N 90.48W
06/21/2014 M1.00 INCH SCHUYLER IL EMERGENCY MNGR
&&
JRPThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 1:48 PM CDT | Severe Thunderstorm Warning | ILX | Fulton | 42 min |
| Jun 21, 2:15 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Knox, Peoria | 45 min |
| Jun 21, 2:26 PM CDT | Severe Thunderstorm Warning | ILX | Fulton | 49 min |
| Jun 21, 2:32 PM CDT | Areal Flood Advisory | ILX | Fulton | 3 hr |
| Jun 21, 2:39 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Schuyler | 51 min |
| Jun 21, 2:49 PM CDT | Severe Thunderstorm Warning | ILX | Knox, Peoria | 28 min |
| Jun 21, 3:09 PM CDT | Severe Thunderstorm Warning | ILX | Tazewell, Woodford | 51 min |
| Jun 21, 3:15 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Mason, Schuyler | 45 min |
| Jun 21, 3:40 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Mason, Tazewell | 50 min |
| Jun 21, 4:00 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Morgan | 45 min |
| Jun 21, 4:39 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Scott | 51 min |
| Jun 21, 4:51 PM CDT | Areal Flood Advisory | ILX | Cass, Morgan, Schuyler | 3 hr |
| Jun 21, 5:29 PM CDT | Severe Thunderstorm Warning | ILX | Scott | 25 min |
| Jun 21, 5:56 PM CDT | Special Weather Statement | ILX | Champaign | 34 min |
| Jun 21, 6:08 PM CDT | Special Weather Statement | ILX | Vermilion | 37 min |
| Jun 21, 6:26 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 19 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.